Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Amarillo, TX

February 17, 201620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Feb 17, 2016, 3:47 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 18, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 3:47 AM CST (09:47 UTC)
In effect from
Feb 18, 2016, 12:00 PM CST
Expired
Feb 18, 2016, 6:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2479 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
516 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WWUS84 KAMA 170947
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
347 AM CST WED FEB 17 2016

OKZ001>003-TXZ001>014-016>019-172200-
/O.UPG.KAMA.FW.A.0002.160218T1800Z-160219T0000Z/
/O.NEW.KAMA.FW.W.0004.160218T1800Z-160219T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
347 AM CST WED FEB 17 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND
TEXAS PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 6 PM CST THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG AND 
  DONLEY.

* 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 
  AND 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  BEGIN AROUND NOON THURSDAY AFTERNOON AND CONTINUE UNTIL AROUND 
  6 PM THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL
SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES. HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE
WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT
PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ015-020-172200-
/O.CON.KAMA.FW.A.0002.160218T1800Z-160219T0000Z/
WHEELER-COLLINGSWORTH-
347 AM CST WED FEB 17 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHEAST TEXAS
PANHANDLE...

* AFFECTED AREA...IN TEXAS...WHEELER AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND
  20 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS MAY BEGIN AROUND NOON
  THURSDAY AFTERNOON AND CONTINUE UNTIL AROUND 6 PM THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

BEAT

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
3 follow-up statements
174 
WWUS84 KAMA 172016
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
216 PM CST WED FEB 17 2016

TXZ015-020-181115-
/O.UPG.KAMA.FW.A.0002.160218T1800Z-160219T0000Z/
/O.EXA.KAMA.FW.W.0004.160218T1800Z-160219T0000Z/
WHEELER-COLLINGSWORTH-
216 PM CST WED FEB 17 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND
TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 6 PM CST THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN TEXAS...WHEELER AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 
  15 AND 20 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS MAY BEGIN EARLY AFTERNOON
  THURSDAY AND CONTINUE UNTIL EARLY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR
RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN
FLAMES AND SPARKS.

&&

$$

OKZ001>003-TXZ001>014-016>019-181115-
/O.CON.KAMA.FW.W.0004.160218T1800Z-160219T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
216 PM CST WED FEB 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE OKLAHOMA AND TEXAS PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG AND 
  DONLEY.

* 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 
  AND 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN
  AROUND NOON THURSDAY AND CONTINUE UNTIL AROUND 6 PM THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR
RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN
FLAMES AND SPARKS. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE...ESPECIALLY ACROSS THE NORTH AND WEST TEXAS PANHANDLE AND
THE OKLAHOMA PANHANDLE WHERE WINDS WILL BE THE STRONGEST.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
416 
WWUS84 KAMA 181053
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
453 AM CST THU FEB 18 2016

OKZ001>003-TXZ001>020-182200-
/O.CON.KAMA.FW.W.0004.160218T1800Z-160219T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
453 AM CST THU FEB 18 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 
  AND 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN
  AROUND NOON TODAY AND CONTINUE UNTIL AROUND 6 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER
FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE
OPEN FLAMES AND SPARKS. EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE...ESPECIALLY ACROSS THE NORTH AND WEST
TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE WHERE WINDS WILL BE
THE STRONGEST.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
767 
WWUS84 KAMA 190020
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CST THU FEB 18 2016

OKZ001>003-TXZ001>020-190130-
/O.EXP.KAMA.FW.W.0004.000000T0000Z-160219T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
620 PM CST THU FEB 18 2016

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES...

WINDS ARE DIMINISHING NOTABLY ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES. THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS IS COMING
TO AN END. 

$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 10:43 PM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Feb 16, 10:43 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1043 PM CST TUE FEB 16 2016

.AVIATION...
A SURFACE TROUGH NEAR DHT AND GUY WILL KEEP THE WINDS MAINLY AT 12
KNOTS OR LESS THROUGH THIS FORECAST. THE WINDS AT DHT AND GUY SHOULD
REMAIN MORE VEERED FROM THE SOUTHWEST OVERNIGHT AND EARLY
WEDNESDAY...BEFORE THEY BACK TO MORE SOUTHERLY LATER IN THE DAY.

AT AMA...SOUTHERLY WINDS SHOULD PREVAIL OVERNIGHT AND THEN THEY WILL
VEER SOME TO THE SOUTHWEST AND THEY WILL GET GUSTY BY LATE IN THE
MORNING ON WEDNESDAY. WINDS WILL THEN DECREASE BY SUNSET AND THEY
WILL BACK TOWARD THE SOUTH AGAIN. SKIES SHOULD REMAIN VFR AT ALL
SITES.

&&

.PREV DISCUSSION... /ISSUED 518 PM CST TUE FEB 16 2016/

AVIATION...
LIGHT SOUTHERLY WINDS WILL SWITCH AROUND TO THE NORTHWEST AND NORTH
AT DHT AND GUY WEDNESDAY MORNING. THE WINDS AT AMA SHOULD REMAIN
SOUTH TO SOUTHWEST THROUGH THIS FORECAST. WINDS WILL TURN AROUND MORE
TO THE SOUTH AND SOUTHWEST AT DHT AND GUY IN THE AFTERNOON WEDNESDAY.
THE WINDS WILL ALSO PICK UP SOME BY WEDNESDAY AFTERNOON AT ALL SITES
WITH AMA BEING THE WINDIEST.

PREV DISCUSSION... /ISSUED 258 PM CST TUE FEB 16 2016/

DISCUSSION...
THE PRIMARY CHALLENGES FOR THIS FORECAST WILL BE SPATIAL DETAILS AND
MAGNITUDE OF THE FIRE WEATHER THREAT ON THURSDAY (SEE THE FIRE
WEATHER DISCUSSION BELOW)...AND TEMPERATURES LATE IN THE FORECAST
PERIOD.

THE LARGER SCALE PATTERN IS CHARACTERIZED BY A DEPARTING SHORTWAVE
TROUGH WITHIN NORTHWESTERLY FLOW ALOFT NOW QUICKLY MOVING THROUGH
THE MID MISSISSIPPI / LOWER OHIO VALLEY REGION. THIS WAVE WAS
RESPONSIBLE FOR SENDING A WEAK COLD FRONT THROUGH THE AREA OVERNIGHT
WHICH SHIFTED WINDS TO NORTHERLY AND BROUGHT TEMPERATURES DOWN A FEW
DEGREES ALBEIT STILL ABOVE SEASONAL NORMALS. EARLY AFTERNOON SURFACE
OBS SHOW A WEAK SURFACE HIGH NEAR CLAYTON NEW MEXICO WITH NORTH-
NORTHEASTERLY WINDS ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES. SHORT TERM MODEL GUIDANCE SHOWS BROAD/WEAK SURFACE
RIDGING SHIFTING EASTWARD THROUGH THE AFTERNOON WITH SOUTHERLY WINDS
RETURNING TO ROUGHLY THE WESTERN HALF OF THE REGION BY LATE
AFTERNOON AS PRESSURE GRADIENT TIGHTENS BETWEEN THIS FEATURE AND
DEVELOPING LEE LOW.

THERE IS EVIDENCE IN THE MODEL GUIDANCE OF COMPARATIVELY WEAKER
PERTURBATIONS EMBEDDED WITHIN THE NORTHWEST FLOW THROUGH WEDNESDAY
WHEN WESTERN CONUS RIDGING MOVES CLOSER TO THE AREA. ONE OF THE
PERTURBATIONS MAY FORCE A WEAK SURFACE TROUGH/FRONT INTO THE FAR
NORTHERN PORTION OF THE FORECAST AREA TOMORROW MORNING BUT SENSIBLE
WEATHER IMPACTS WILL BE LIMITED TO A WIND SHIFT. FOR THE LATTER HALF
OF THE WEEK THE PATTERN BECOMES INCREASINGLY PROGRESSIVE. AS THE MID-
UPPER RIDGE SHIFTS EAST POSITIVE HEIGHT ANOMALIES WILL EXPAND
SIGNIFICANTLY FROM THE SOUTHERN PLAINS THROUGH THE EASTERN HALF OF
THE UNITED STATES THROUGH THE END OF THE WEEK. RECORD WARMTH IS
EXPECTED AT ALL THREE CLIMATE SITES ON THURSDAY. MEANWHILE A QUICK
MOVING SHORTWAVE TROUGH WILL PASS TO OUR NORTH LATE THURSDAY.
PROGRESSIVE NATURE AND LIMITED MOISTURE RETURN WILL MEAN NO
PRECIPITATION WITH ITS PASSAGE. AHEAD OF THIS TROUGH...850 MB
TEMPERATURES RISE TO AROUND 1 TO 2 DEGREES ABOVE THE SMOOTHED
CLIMATOLOGICAL MAX IN SPC SOUNDING CLIMATOLOGY AND ARE 5-7 DEGREES
ABOVE 90TH PERCENTILE VALUES. THE RECORD AT AMARILLO FOR THE 18TH IS
80...83 AT BORGER...AND 76 AT DALHART...ALL SET IN 2004.

IN ITS WAKE THIS SHORTWAVE FLOW PATTERN WILL BE MUCH LESS AMPLIFIED
AND AT LEAST QUASI-ZONAL WITH NO NOTABLE WAVES EXPECTED UNTIL LATE
SUNDAY/MONDAY WHEN A BROAD LOW AMPLITUDE TROUGH EVOLVES OVER THE
CENTRAL UNITED STATES AND QUICKLY SHIFTS EASTWARD. THIS SHOULD FORCE
A COOLER AIR MASS SOUTH INTO OUR AREA BRINGING OUR TEMPERATURES BACK
TO AROUND WHERE WE WOULD NORMALLY EXPECT TO BE FOR MID FEBRUARY.

BRB

FIRE WEATHER...
A FAIRLY VIGOROUS MID LEVEL SPEED MAX SHOULD ACCOMPANY
THE SHORTWAVE PASSING THROUGH THE CENTRAL PLAINS LATE THURSDAY. BY
LATE IN THE DAY 500 MB WIND SPEEDS OF AROUND 50 TO 60 KNOTS WILL
LIKELY HAVE OVERSPREAD MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES BY
AROUND PEAK MIXING. TEMPERATURES ARE EXPECTED TO BE QUITE ANOMALOUS
FOR MID FEBRUARY AND DAILY RECORDS ARE FORECAST TO OCCUR. TIGHTENING
PRESSURE GRADIENT BETWEEN ATTENDANT SURFACE LOW/TROUGHING FROM THE
NORTHERN PLAINS SOUTHWARD ALONG THE FRONT RANGE AND LARGE EASTERN
CONUS HIGH IN ADDITION TO DEEP MIXING INTO INCREASINGLY STRONG MID
LEVEL FLOW WILL SUPPORT 20 FOOT SUSTAINED WIND SPEEDS RANGING FROM
20 TO 30 MPH WITH HIGHER GUSTS.

THIS SCENARIO DOES NOT QUITE FIT THE CONCEPTUAL PATTERN FOR THE MOST
SIGNIFICANT FIRE WEATHER EPISODES...HOWEVER SOLID CRITICAL FIRE
WEATHER CONDITIONS WILL PROBABLY BE REACHED FOR MOST OF THE AREA.
THE EXCEPTION MAY BE ACROSS THE SOUTHEASTERN TEXAS PANHANDLE WHERE
RELATIVE HUMIDITY VALUES AND WIND SPEEDS WILL BE MORE MARGINAL.

THE MOST RECENT ERC VALUES RANGE FROM THE UPPER 40S TO THE MID 50S
AT OUR THREE RAWS SITES. VALUES ARE EXPECTED TO CLIMB TO THE UPPER
50S TO LOWER 60S BY THURSDAY AND COULD POSSIBLY REACH THE 90TH
PERCENTILE ON THE CAPROCK. SO FUELS ARE ALSO SUPPORTIVE OF RAPID FIRE
GROWTH.

ALTHOUGH FIRE WEATHER CONCERNS ARE GREATEST ON THURSDAY...SEVERAL
DAYS OVER THE NEXT WEEK WILL SEE MINIMUM RELATIVE HUMIDITY VALUES
NEAR THRESHOLDS FOR ELEVATED OR CRITICAL. HOWEVER... CURRENT
INDICATIONS ARE THAT WIND SPEEDS WILL BE INSUFFICIENT TO MEET
ELEVATED OR CRITICAL CRITERIA EXPECT ON THURSDAY.

BRB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...TEXAS.

&&

15/6
Hazardous weather outlook, Feb 17, 3:19 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
319 AM CST WED FEB 17 2016

OKZ001>003-TXZ001>020-172200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
319 AM CST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR ACROSS ALL OF
THE OKLAHOMA AND TEXAS PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS
PANHANDLE ON THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE
MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE
WEATHER CONDITIONS ON THURSDAY.

BEAT

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.